Diltiazem has burnt my skin

help with the effects of Diltiazem

Please come in! Start your own personal thread, tell us a bit about yourself...and your fissure, of course. Welcome!

Return to New to the forum? Introduce yourself here




Diltiazem has burnt my skin

Postby rosiecleo » 30 Jan 2014, 14:52

Hi everyone Iam a newbe,and am desperate for help with this fissure I've had for 8months now,the GP has given me Diltiazem and it has burnt my skin to bits,HELP please.
rosiecleo
Newbie
 
Posts: 1
Topics: 1
Joined: 30 Jan 2014, 14:40
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem has burnt my skin

Postby Scientist2516 » 30 Jan 2014, 16:39

Dear Rosie,
Welcome to the forum............I am so sorry you are having these problems, but don't be afraid, everyone here knows what you are going through.

About the diltiazem, there have been a lot of people on the forum lately who are using diltiazem and having bad itching, burning etc. I had the same experience this summer, and the only thing to do is, stop using it immediately.

Also, don't use soap etc on the area - just clean with cool water. Don't use wipes that contain alcohol or witch hazel, or with scent. You can use a mild lotion like sarna or calmoseptine. If you have a rash, you can take claritin.

After two or three days, if the burning has cleared up, you can be sure it was the dilt. that did it.

Ask your doctor for nifedipine or nitroglycerine. They both do the same job as diltiazem. That is, they relax the anal muscle to prevent spasms, and they relax the anal blood vessels to increase a healing flow of blood to the area. Unfortunately diltiazem is pretty notorious for causing itching. As far as I know, nifedipine has no side effects, or extremely rare ones. Nitroglycerine can give people headaches, but it didn't give me headaches.

Whichever one you try, if you think it might not be working, don't be afraid to ask your GP for something different. I had to try all three before I found that nitroglycerine was the one that worked. I am pretty much healed now because I didn't give up - I kept trying til I found what worked.

Good luck, and hang in there. I know it's miserable now, but by reading this forum and getting good tips, you will be on the road to recovery soon. Keep your stools soft, use a heat pad to increase blood flow to the anus, drink plenty of water to hydrate your stools and you will be OK.
:smilyhug:
Nifedipine/lidocaine, no help
Diltiazem, effective, but caused major rash
Nitroglycerine, effective.
Topical estrogen for final healing.
Gentle heat to bottom - pain relief, muscle relaxant
Kondremul mineral oil
Time - lots of time.
Status - Healed!
User avatar
Scientist2516
Moderator
 
Posts: 1120
Topics: 16
Joined: 21 Jul 2013, 16:00
Has thanked: 157 times
Been thanked: 209 times
Gender: Female


  • Similar Topics
    Replies
    Views
    Last post

Return to New to the forum? Introduce yourself here



Who is online

Users browsing this forum: No registered users and 0 guests